Posted 1/1/2015 8:36 PM (GMT -7)
I had a fentanyl patch this week after having some surgery. I used to have a patch for a few months earlier last year (2014), but I stopped it because it started making me itch pretty bad. (IV dilaudid does that as well, I usually just get benadryl with it).
This time, with the patch, I broke out in hives, my face swelled up, and my throat got tight. I went to the ER, they told me it was just swelling from the sinus surgery, and to go home and put another patch on to get pain control last night. I did, and ended up in the ER again this morning (went to a different one this time) because I was wheezing and itching like CRAZY. I got IV benadryl and a steroid shot, along with breathing in a nebulizer.
Tonight my legs, stomach, back, and hips are COVERED in bruises. Not big, purple ones that come with cancer, but brown ones about the size of a quarter. Is this a normal reaction? I have a follow up appt with the ENT surgeon tomorrow and plan to ask him, but I had never heard of this before. I want to make sure it isn't a sign of something worse.
CD, gastroparesis, fibro, arthritis, GERD
"For this thing I besought the Lord thrice that it depart from me. He said, My grace is sufficient for thee: for my strength is made perfect in weakness. Most gladly therefore will I rather glory in my infirmities; I take pleasure in infirmities, reproaches, necessities, persecutions, distresses, for when I am weak, then am I strong." 2 Cor 12